Archived

This topic is now archived and is closed to further replies.

bizz

Ready To Get Off Spiro And/or Try Bcp. Spiro Has Been A Horrible Mistake; Need Some Advice On What To Do Next

4 posts in this topic

For those of you that have read my posts, you know I have had cystic acne since 14. Accutane was a godsend that nevertheless did thin my hair and cause muscle pain that I adjusted to and fatigue I never did fully. It always caused a big purge when I was off of it for a while too.

So I spent 2 and a half years on it and switched to Aldactone, which has been a huge mistake. Not only do I still have zits, whiteheads stacked on whiteheads (it seems), nodules, papules, and the recurrence of monster cysts when I menstruate (on 50 mg--I've been on this for three years)--I have scars now. I never did on Accutane.

Every little zit leaves a red, thick, lesion-like mark. Admittedly, I pick. It's foolish, but on Accutane (and, to be fair, when I was a teenager--I'm in my 20s now, skin isn't as resilient), if I extracted a clog that was so engorged it was almost out of my skin, the redness would heal in a few days. That doesn't happen on Aldactone.

Even when I don't touch the zits, I am scarring, which is a nightmare and harder to treat. In a panic, I bought a dermaroller hoping to get rid of the hyperpigmentation/scarring and already I'm worried I will screw up the face spiro has ravaged even more. Retin-A only worked when I was on Accutane. Now, it just causes meta-congestion of my face and additional blackheads, whiteheads, and purging. I've been on and off of it since 14 and it always makes my skin congested/dry/scaly/red/coarse/painful.

It isn't just my face spotted with permanent acne marks, ice pick scars, and other horrible things I never had to deal with on Accutane (60 mg). I bruise with a single tap, cuts don't heal, my yellowed eyes are alternately dry and teary, and my hands and feet are perpetually scaly even though I exfoliate and use a moisturizer. I know it is this drug. I hate it. I hate that it never cured the horrible hormonal acne.

It was so stupid starting this but I was desperate. Whenever I waxed on Accutane the bruising and soreness were bad, but nothing like this. My derm throws up her hands and gives me the same lines--that it must all be in my head if Aldactone has caused hair thinning (it has, and weakening of what hair is left, too), bruising, old muscle aches (not as severe as Accutane's, but still distinct), fatigue, and permanent acne marks.

So I am ready to get on birth control, but I'm worried it will not help with the acne marks/hyperpigmentation that is currently the worst its ever been. I used to get a break between hormonal breakouts. Now, I don't. I break out on my face during my period and the week before, deal with marks after those heal, and right now am dealing with breakouts on chest/back that make me feel awful.

What birth control can I use that won't exacerbate the hyperpigmentation, make me gain weight, or cause horrible mood swings? I'm on an SSRI, but that doesn't stop the horrible way I feel when I'm menstruating.

What I really dread is that this will actually do EXACTLY what the Aldactone did. My acne is definitely hormonal, and yet the Aldactone didn't help with acne so much as cause the worst symptoms associate with heightened estrogen levels, like melasma/hyperpigmentation/carrying weight in the hips, thighs, and legs.

Solodyn has never been great for me. I took it for a week and felt like I was drowning in my own brain--couldn't stay awake. I would hope to adjust, but I'm in finals.

I can't take this anymore. I stupidly by Skinceuticals Phyto+ because it has kojic acid, and it won't even absorb into my perpetually thickened skin. These are lesions I have on my face--not marks. Retin-A certainly is doing even more harm than it used to. I tried Aczone for a week and it gave me two puffy cysts. Ziana gave me little papules on my spotted, irritated cheeks.

I have clogs all around my mouth, from top cheek to jaw. I could kick myself because I desperately bought a laser hair removal package for my cheeks that is useless. It isn't helping with acne and most of the hair on my face doesn't seem to be being removed.

I'm exhausted after two years of this and can't look people in the face. The make-up only does so much with the scars.

What do I do? I got my hormones checked and had heightened levels of an androgen (probably the Aldactone itself) in my blood. Do I go on birth control? Tough it out and go Solodyn?

What do I do as I wean myself off of this horrible drug? Is birth control the wrong answer? Is it possible I should just take this with the Aldactone, as so many patients do?

Can someone tell me how to get off this drug without restoking the acne?

Share this post


Link to post
Share on other sites

How long since you've been off accutane? what was your dosage & tx length?

What do you mean by thickened skin? How is the texture of your skin?

Hairloss, skin that scars easily and cannot regenerate,excess hair growth ( white hair over the entire body and thickened hair growth on arms,legs) - I got all those side effects and more from Accutane & I would attribute all those issues to accutane.

You need to to just stop any medications and heal your body - its been damaged by both accutane & spiro.

Share this post


Link to post
Share on other sites

The biggest advice I can give you is to calm down... you are panicking about so much right now, and this amount of stress can only make your skin worse. Try to relax and take one thing at a time.

You are stressing about acne AND scarring, which you cannot realistically treat at the same time. Your first step would be to clear existing acne, then tackle any scarring. The best thing to heal scarring is time, so there is a good chance that by the time your acne is healed your scarring could improve as well. Whenever my scars are red, they are not done healing.

I had the almost the same reaction to spiro -- I started scarring some when I never did before, even on accutane. I had a ton of other side-effects (some you mentioned) on spiro, so I decided it wasn't for me. Sometimes you just have to look at the pros and cons and decide what is more important to you. If it's not helping your acne enough and it's causing side-effects, there is no point to being on the drug, imo. Sounds like you've already come to this conclusion, though.

What birth control can I use that won't exacerbate the hyperpigmentation, make me gain weight, or cause horrible mood swings? I'm on an SSRI, but that doesn't stop the horrible way I feel when I'm menstruating.


living life as happy and natural as I can! ♡ ☮ ❀ ॐ ☼

>>--> .. >>--> .. >>-->

[clear]: fish oil, multi vitamins & minerals + extra d3, b-complex, l-cysteine, natural progesterone cream


Share this post


Link to post
Share on other sites

-


living life as happy and natural as I can! ♡ ☮ ❀ ॐ ☼

>>--> .. >>--> .. >>-->

[clear]: fish oil, multi vitamins & minerals + extra d3, b-complex, l-cysteine, natural progesterone cream


Share this post


Link to post
Share on other sites